MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG VERTEX; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG VERTEX; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 6950315
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 03/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a regulatory body via a manufacturing representative regarding a patient who had posterior cervical surgery for cervical spondylotic myelopathy.It was reported that the patient was admitted to the hospital due to cervical spondylotic myelopathy.On (b)(6) 2024, he underwent posterior cervical incision, decompression, bone grafting, fusion and internal fixation under general anesthesia.Set screw and fixation rod were used during the operation.During the stay in the hospital, the wound was normal and the patient was discharged without removing the stitches.Patient had loosening of internal fixation.On (b)(6) 2024, the patient was hospitalized again due to postoperative infection of the cervical spine.Debridement was performed along with perfusion and drainage and the patient was discharged after healing.Patient had a history of diabetes and poor blood sugar control and did not monitor his blood sugar after discharge.Patient did not follow the doctor's instructions to change the medicine regularly at the medical institution, but changed the medicine at home on his own, and did not have a strong sense of sterility.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VERTEX
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19719124
Report Number1030489-2024-00810
Device Sequence Number15522586
Product Code KWP
UDI-Device Identifier00885074451237
UDI-Public00885074451237
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K052180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6950315
Device Catalogue Number6950315
Device Lot NumberH5814098
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Initial Report FDA Received Date07/11/2024
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown